TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Winchester666 Offline
Member
Welcome me, I'm new!
*
 
Winchester666's Avatar
 
Name: Chris
Age: 17
Gender: agender
Location: Hell

Posts: 17
Join Date: June 11th 2017

My medication is making it worse - August 13th 2017, 12:55 AM

This thread has been labeled as triggering, particularly on the subject of suicide, by the original poster or by a Moderator. The contents of this thread therefore might not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

Since I've reached out to my family and gotten medication for my depression everything has gotten much worse. On Wednesday, I wasnt in a good place. At all. I was done with life and tried to cut my wrist. Since, suicide has been in the back of my mind, but last night, I broke down again. If I wasn't at a sleepover I would've tried to kill myself again. I'm scaring my mom and my sister just thinks I'm being dramatic and just looking for attention. Now she's angry at me because my mom locked away any knives or scissors. I regret telling anyone anything. Everyone would've been much happier if I had just kept it between me and my friend.


"Believe in yourselves. Dream. Try. Do good." - George Feeny
   
  (#2 (permalink)) Old
Wonderlust Offline
Member
Junior TeenHelper
****
 
Wonderlust's Avatar
 
Name: Sunny
Age: 15
Gender: Female
Location: Here and there

Posts: 214
Blog Entries: 2
Join Date: June 10th 2017

Re: My medication is making it worse - August 13th 2017, 12:58 AM

I know it feels like it would have been better to keep it between us, but that wouldnt have helped in the long run. Its good that your mom has locked away sharp objects. And it could be the medication making it worse, or just your depression getting worse. About your sister, fuck her. She can suck it up. Love you Chris ❤️❤️




Life's a tough b**ch, but you are tougher. Go show it who's boss. <lots of love and hugs>
   
  (#3 (permalink)) Old
del677 Offline
Member
Experienced TeenHelper
******
 
del677's Avatar
 

Posts: 516
Join Date: December 28th 2016

Re: My medication is making it worse - August 13th 2017, 09:05 AM

Thank you for reaching out.

I understand because I've been there.

Other people don't understand if they've had no experience with it. They try and make sense of it, and they may come up with absurd explanations, like your "just" being dramatic and "just" seeking attention. Not very helpful I know.

Sister and parents should be told it's a medical condition (which I know doesn't make sense at first, but I've been there myself, and I came out the other side, and I looked back and said, "You mean all this time it was just a medical condition?" It only makes sense afterwards.

I'm glad your parents are at least worried about you. You can help them by telling them what helps you, and what doesn't help you, and what they can do to help, and if anything they are doing is unhelpful, you can give them feedback on that too.

When you're in the worst of it as you are now, there's a very slim but real chance you could die, which is very scary for other people. A death like this can tear a family apart and destroy them with grief. You may think they don't care, but they do. When a child tragically dies, the whole family can be torn with grief for years.

The good news is once you find the right medication you'll know it and you'll slowly start feeling better and better and over time you'll eventually be cured and able to live a normal pain free life.

The first medication you try might not work. Give your doctor feedback, and keep trying different medications until you find the one that works for you.

If the medication has a bad side effect, or makes you feel worse, tell your doctor so he can switch you to a different medication.

(I've tried just about all of them. Sometimes I'd try one and I'd know within a few days that this med is a disaster for me. One med was like drinking 20 cups of coffee. another med knocked me out so I just slept all the time and couldn't get up. Those ones I just stopped taking after a few days and called my doctor.

Other meds I'd try for 6 weeks and didn't feel any better. We just kept on trying different meds until I found the right one. That was quite a major turning point for me, and after a year of being on the med that works for me I'm fine now.

So there's real hope that you won't have to suffer like this your whole life.

Hang in there!

Keep writing here and let us know how you are doing.

Best wishes!
   
  (#4 (permalink)) Old
Member
Average Joe
***
 
formerly chevyguy350's Avatar
 
Age: 25
Gender: Male
Location: us

Posts: 100
Blog Entries: 1
Join Date: February 27th 2009

Re: My medication is making it worse - August 13th 2017, 06:17 PM

I assume ur taking antidepressants. Likely an ssri, which has the possible side effect of suicidal ideation. I would reccomend immediately taking urself off the meds and going to the doctor. You should also speak with your parents about this as well. Perhaps ur dose needs to be adjusted or else ur meds need to b changed. Good luck.


"Smooth seas do not a skilled sailor make."-mark twain
  Send a message via Skype™ to formerly chevyguy350 
  (#5 (permalink)) Old
LittleLight Offline
Member
Not a n00b
**
 
LittleLight's Avatar
 
Name: Blushies
Age: 17
Gender: Bird

Posts: 90
Blog Entries: 1
Join Date: May 10th 2016

Re: My medication is making it worse - August 13th 2017, 09:32 PM

That should definitely be something to talk about with your doctor and honestly if you sister isn't being supportive you should tell her it hurts you and that you aren't over reacting and maybe explain depressed in medical stand point like saying that depression is a chemical in balance in your brain that may help I'd recommend having your mother there as well of course if you're comfortable with that if you're not then don't

And right now I know it seems really bad that you came out and told everyone but in a few years I guarantee you're not going to regret it one bit and also this may not be the right medication for you that's another thing to talk to your doctor about!

Now another thing getting over this stuff is very hard like very very hard but it starts with you! So if let's say you like watching... Uh the walking dead and that helps keep your mind off of bad thought such as suicide and self-harm then start doing that more often if hanging out with people helps then do that more! I personally like drawing when I feel like that

I believe you can do this!


A heart without dreams is like a bird without feathers
  Send a message via Skype™ to LittleLight 
Closed Thread

Bookmarks

Tags
making, medication, worse

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.